Alert archive / Iowa / Flash Flood Watches in 2007
Flash Flood Watch 7, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood watch at Aug 21, 2007, 3:47 AM CDT for 9 counties in Iowa; Jackson County, Nobles County, Minnesota. It took effect at Aug 21, 2007, 5:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2007, 3:47 AM CDT (08:47 UTC)
- In effect from
- Aug 21, 2007, 5:00 PM CDT
- Expired
- Aug 22, 2007, 1:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- None
Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Woodbury County, IA, Jackson County, MN, Nobles County, MN
The radar
The Sioux Falls radar (KFSD), 114 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4337 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 21.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KFSD 210847 FFAFSD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 347 AM CDT TUE AUG 21 2007 .A NEARLY STATIONARY FRONT ACROSS IOWA AND SOUTHEAST NEBRASKA WILL COMBINE WITH MOIST AND UNSTABLE AIR TO PRODUCE A THREAT OF THUNDERSTORMS WITH VERY HEAVY RAIN. LOW PRESSURE ALOFT APPROACHING FROM THE WEST WILL HELP BRING THE LIFT NEEDED TO TRIGGER THE THUNDERSTORMS. THE MAIN THREAT OF FLOOD PRODUCING HEAVY RAIN WILL BE IN NORTHWEST IOWA AND INTO PART OF SOUTHWEST MINNESOTA INCLUDING WORTHINGTON AND JACKSON. THE GROUND IS ALREADY SATURATED FROM RECENT RAIN...AND ANY ADDITIONAL HEAVY RAIN FROM THE THUNDERSTORMS COULD CAUSE FLASH FLOODING. IAZ002-003-013-014-020>022-031-032-MNZ089-090-211700- /O.NEW.KFSD.FF.A.0007.070821T2200Z-070822T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSCEOLA-DICKINSON-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA- WOODBURY-IDA-NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS... CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN... BATTLE CREEK...WORTHINGTON...JACKSON...LAKEFIELD 347 AM CDT TUE AUG 21 2007 ...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA AND SOUTHWEST MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA VISTA...CHEROKEE...CLAY...DICKINSON...IDA... OBRIEN...OSCEOLA...PLYMOUTH AND WOODBURY. IN SOUTHWEST MINNESOTA...JACKSON AND NOBLES. * FROM THIS AFTERNOON THROUGH LATE TONIGHT * THUNDERSTORMS ARE EXPECTED TO DEVELOP RAPIDLY LATE THIS AFTERNOON AND CONTINUE THROUGH AT LEAST EARLY TONIGHT. BECOME FAIRLY WIDESPREAD ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA THIS AFTERNOON AND NIGHT. THE GROUND IS ALREADY SATURATED FROM PREVIOUS STORMS AND THE POTENTIAL EXISTS FOR AN ADDITIONAL 1 TO 3 INCHES OF RAIN IN A SHORT TIME DURING THE AFTERNOON AND NIGHT...WHICH COULD CAUSE FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ WILLIAMS
3 follow-up statements
000 WGUS63 KFSD 211629 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 1129 AM CDT TUE AUG 21 2007 .A NEARLY STATIONARY FRONT ACROSS IOWA AND SOUTHEAST NEBRASKA WILL COMBINE WITH MOIST AND UNSTABLE AIR TO PRODUCE A THREAT OF THUNDERSTORMS WITH VERY HEAVY RAIN. LOW PRESSURE ALOFT APPROACHING FROM THE WEST WILL HELP BRING THE LIFT NEEDED TO TRIGGER THE THUNDERSTORMS. THE MAIN THREAT OF FLOOD PRODUCING HEAVY RAIN WILL BE IN NORTHWEST IOWA AND PARTS OF SOUTHWEST MINNESOTA INCLUDING WORTHINGTON AND JACKSON. THE GROUND IS ALREADY SATURATED FROM RECENT RAIN...AND ANY ADDITIONAL HEAVY RAIN FROM THE THUNDERSTORMS COULD CAUSE FLASH FLOODING. IAZ002-003-013-014-020>022-031-032-MNZ089-090-220030- /O.CON.KFSD.FF.A.0007.070821T2200Z-070822T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSCEOLA-DICKINSON-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA- WOODBURY-IDA-NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS... CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN... BATTLE CREEK...WORTHINGTON...JACKSON...LAKEFIELD 1129 AM CDT TUE AUG 21 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 5 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST IOWA AND SOUTHWEST MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA VISTA... CHEROKEE...CLAY...DICKINSON...IDA...OBRIEN...OSCEOLA... PLYMOUTH AND WOODBURY. IN SOUTHWEST MINNESOTA...JACKSON AND NOBLES. * FROM 5 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT * THUNDERSTORMS ARE EXPECTED TO DEVELOP RAPIDLY LATE THIS AFTERNOON AND CONTINUE THROUGH AT LEAST EARLY TONIGHT. THE GROUND IS ALREADY SATURATED FROM PREVIOUS STORMS AND THE POTENTIAL EXISTS FOR LOCALLY HEAVY AMOUNTS OF 1 TO 3 INCHES OF RAIN IN A SHORT TIME...WHICH COULD CAUSE FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ 08
000 WGUS63 KFSD 211955 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 255 PM CDT TUE AUG 21 2007 .A NEARLY STATIONARY FRONT ACROSS IOWA AND SOUTHEAST NEBRASKA WILL COMBINE WITH MOIST AND UNSTABLE AIR TO PRODUCE A THREAT OF THUNDERSTORMS WITH VERY HEAVY RAIN. LOW PRESSURE ALOFT APPROACHING FROM THE WEST WILL HELP BRING THE LIFT NEEDED TO TRIGGER THE THUNDERSTORMS. THE MAIN THREAT OF FLOOD PRODUCING HEAVY RAIN WILL BE IN NORTHWEST IOWA AND PARTS OF SOUTHWEST MINNESOTA INCLUDING WORTHINGTON AND JACKSON. THE GROUND IS ALREADY SATURATED FROM RECENT RAIN...AND ANY ADDITIONAL HEAVY RAIN FROM THE THUNDERSTORMS COULD CAUSE FLASH FLOODING. IAZ002-003-013-014-020>022-031-032-MNZ089-090-220400- /O.CON.KFSD.FF.A.0007.070821T2200Z-070822T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSCEOLA-DICKINSON-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA- WOODBURY-IDA-NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS... CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN... BATTLE CREEK...WORTHINGTON...JACKSON...LAKEFIELD 255 PM CDT TUE AUG 21 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST IOWA AND SOUTHWEST MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA VISTA... CHEROKEE...CLAY...DICKINSON...IDA...OBRIEN...OSCEOLA... PLYMOUTH AND WOODBURY. IN SOUTHWEST MINNESOTA...JACKSON AND NOBLES. * UNTIL 1 AM CDT WEDNESDAY * THUNDERSTORMS ARE EXPECTED TO DEVELOP RAPIDLY LATE THIS AFTERNOON AND CONTINUE THROUGH AT LEAST EARLY TONIGHT. THE GROUND IS ALREADY SATURATED FROM PREVIOUS STORMS AND THE POTENTIAL EXISTS FOR LOCALLY HEAVY AMOUNTS OF 1 TO 3 INCHES OF RAIN IN A SHORT TIME...WHICH COULD CAUSE FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS63 KFSD 220247 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 947 PM CDT TUE AUG 21 2007 .TRAINING THUNDERSTORMS OVER PARTS OF NORTHWEST IOWA WILL CONTINUE TO BRING A THREAT OF HEAVY RAIN AND FLASH FLOODING THROUGH THE BALANCE OF THE EVENING. IAZ002-003-013-014-MNZ089-090-220400- /O.CAN.KFSD.FF.A.0007.000000T0000Z-070822T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSCEOLA-DICKINSON-OBRIEN-CLAY-NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER... WORTHINGTON...JACKSON...LAKEFIELD 947 PM CDT TUE AUG 21 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA AND SOUTHWEST MINNESOTA HAS BEEN CANCELLED. HEAVY RAIN PRODUCING THUNDERSTORMS SHOULD REMAIN SOUTH OF HIGHWAY 18 THE AREA THE REMAINDER OF THE NIGHT. $$ IAZ020>022-031-032-220600- /O.CON.KFSD.FF.A.0007.000000T0000Z-070822T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA- INCLUDING THE CITIES OF...LE MARS...CHEROKEE...STORM LAKE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK 947 PM CDT TUE AUG 21 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST IOWA...INCLUDING THE FOLLOWING AREAS... BUENA VISTA...CHEROKEE...IDA...PLYMOUTH AND WOODBURY. * UNTIL 1 AM CDT WEDNESDAY * THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS AREAS BETWEEN SIOUX CITY AND STORM LAKE THROUGH 1 AM. RAINFALL AMOUNTS IN EXCESS OF 4 INCHES HAVE ALREADY BEEN REPORTED IN CHEROKEE...AND ADDITIONAL EXCESSIVE RAINFALL IS POSSIBLE ACROSS THE WATCH AREA THROUGH 1 AM. * ROAD CLOSURES AND FLOODING IN BASEMENTS ARE LIKELY IN AREAS RECEIVING EXCESSIVE RAINFALL. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ JH
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood watch went out at Aug 20, 9:29 PM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, Aug 20, 9:29 PM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
929 PM CDT MON AUG 20 2007
.DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS MOVING EAST-NORTHEAST ACROSS
NORTHWEST IOWA THIS EVENING AND TIMING FROM PREVIOUS FORECAST MOVING
BULK OF THIS ACTIVITY EAST OF THE AREA BY 06Z LOOKS GOOD...AND HAVE
NOT MADE ANY SIGNIFICANT CHANGES TO FORECAST FOR TONIGHT EXCEPT TO
TRIM POPS IN WESTERN CWA...AND BUMP UP A LITTLE IN THE FAR SOUTHEAST.
UPDATES HAVE BEEN SENT.
&&
.AVIATION...
AVN CONCERNS INCLUDE THE POSSIBILITY OF SOME MVFR CIGS DURING THE
LATE EVENING AND OVERNIGHT AT THE KFSD AND KSUX TAF SITES. THIS IS
DUE TO SOME POSSIBLE STRATUS DEVELOPMENT BEHIND A TS COMPLEX WHICH WL
BE MOVG E OF THIS AREA BY THAT TIME. WORSE YET...BE AWARE THAT SOME
IFR CONDS COULD DEVELOP AROUND SUNRISE INTO MID MORNING ON TUE AT
KFSD AND KSUX. THE LOW LEVEL WINDS WL BE EXTREMELY LIGHT WITH A LOT
OF RESIDUAL LOW LEVEL MOISTURE. ANY TEMP INVERSION AT ALL WL LIKELY
CAUSE STRATUS DEVELOPMENT TUESDAY MORNING. IFR CONDS APPEAR LESS
LIKELY AT KHON TUE MORNING AT THIS TIME.
PCPN WISE...ISOLATED TSRA AROUND KSUX SHOULD MOVE EAST OF THERE BY
05Z...WITH DRY CONDITIONS EXPECTED THROUGH THE REST OF TONIGHT AND
TUESDAY MORNING. SCATTERED TSRA WILL AGAIN BE POSSIBLE LATE TUESDAY
AFTERNOON AND EVENING...AGAIN MAINLY AFFECTING KSUX TAF LOCATION.
&&
.PREV DISCUSSION...
FOR THIS AFTERNOON AND TONIGHT...SYNOPTIC WARM FRONT LOOKS TO BE
SEATING UP ACROSS NORTHERN NEBRASKA WITH AN OUTFLOW FROM EARLIER MCS
STRETCHING FROM NEAR KOMA-KSUX-KMHE. BOTH AREAS COULD SERVE AS A
FOCUS FOR THUNDERSTORM INITIATION AS PLENTY OF UPPER LEVEL SUPPORT
SPREADS OVER THE AREA. SOME CAPPING OCCURRING...BUT WITH CIN VALUES
ONLY AROUND 40 J/KG...STRONG UPPER LEVEL SUPPORT SHOULD OVERCOME
THIS. VERY STRONG DRYING IN THE MID LEVELS WITH THIS WAVE...NOT TO
MENTION 4000 J/KG CAPE VALUES AND STRONG SHEAR...SHOULD LEAD TOWARDS
AN ORGANIZED SEVERE WEATHER EVENT. AT THIS TIME...HIGHEST THREAT FOR
THIS TO OCCUR WILL BE MAINLY SOUTH OF A CHAMBERLAIN TO STORM LAKE
IOWA LINE. WITH LCL VALUES SO LOW...A TORNADO OR TWO NOT OUT OF THE
QUESTION. OTHERWISE....SHOULD SEE DRIER AIR FILTER IN ON NORTH WINDS
TONIGHT WITH COOLER OVERNIGHT LOWS.
PRETTY MUCH STATUS QUO FCST FM TUES THRU EXTD AS PREV FCST STILL
LOOKING GOOD OVERALL. THE TUES SYSTEM MAY NOT LOOK QUITE AS
ORGANIZED AS BEFORE...BUT MODELS KNOWN TO FLIP/FLOP. ANY CHC TSTMS
THRU TUE MRNG WOULD BE CAUSED BY MID LVL WARM ADVECTION IN NRN CWA.
HOWEVER...DURG AFTN RETURN LOW LVL SSELY FLOW IN RESPONSE TO NEXT
SHORT WAVE WILL BRING BACK MOISTURE AND INSTABILITY...ESP SOUTH OF
I90 WHERE STILL EXPCT AT LEAST SCT TSTMS TO DVLP IN THE AFTN AND EVE
AND MOVE SEWD THRU NWRN IA. SOME SVR WILL BE QUITE PSBL WITH GOOD
LAPSE RATES AND SHEAR EXPCD. DRYING FM NW TO SE TUES NGT...BUT MORE
SHORT WAVES IN ZONAL FLOW WILL BRING BACK MORE ELEVATED SHRA/TSRA
INTO SRN CWA WED...SPRDG ENE WED NGT AND CONTINUING OFF AND ON THRU
FRI ACCORDING TO LONGER RANGE MODELS. APPEARS THIS ACTIVITY WOULD BE
MOSTLY HEAVY RAIN PRODUCERS AND A LIT TOO ELEVATED FOR MUCH SVR
EXCPT CLOSER TO SFC BASED IN FAR SRN CWA...UNLESS THERE ARE ELEVATED
HAILERS WITH COLD AIR ALOFT TO THE NORTH. SRN THRU ERN CWA WILL
STILL HAVE POTENTIAL FOR MORE FLOODING RAINS REST OF WEEK UNLESS
LIFTING BOUNDARY SHIFTS FURTHER SOUTH.
KEPT IT DRY FOR SAT THRU MON AS RDG MOVES SEWD OVR CWA FLWD BY
RETURN SSELY FLOW OF WARM HUMID AIR FOR SUN INTO MON. 12Z HPC GUID
LOOKS RATHER UNDERDONE WITH TEMPS...DEWPOINTS...AND WINDS...AND WILL
GO HIGHER WITH A BLEND OF OUR PREV FCST WITH PATTERN RECOGNITION.
WET STORMY PATTERN MAY RETURN LATE MON IF LONG RANGE MODELS RIGHT.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 4 AM CDT TUESDAY FOR IAZ002-003-012>014-
020>022-031-032.
MN...FLASH FLOOD WATCH UNTIL 4 AM CDT TUESDAY FOR
MNZ080-081-089-090.
NE...NONE.
SD...NONE.
&&Hazardous weather outlook, Aug 20, 11:44 AM CDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1144 AM CDT MON AUG 20 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1144 AM CDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A VERY FAVORABLE ENVIRONMENT FOR SEVERE WEATHER WILL DEVELOP BY LATE THIS AFTERNOON...ESPECIALLY NEAR THE MISSOURI RIVER BORDERING NEBRASKA...INTO NORTHWEST IOWA. THERE IS A FAIRLY HIGH THREAT OF BOW ECHO DEVELOPMENT...WHICH COULD RESULT IN HAIL TO THE SIZE OF GOLF BALLS...70 MPH WIND GUSTS AND A FEW TORNADOES. ALONG WITH THE SEVERE POTENTIAL...VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. PLEASE BE PREPARED FOR RAPIDLY CHANGING CONDITIONS THIS AFTERNOON. FLOODING... THUNDERSTORMS THAT DEVELOP LATE THIS AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE RAINFALL RATES OF 1 O 2 INCHES PER HOUR. THIS HEAVY ACTIVITY SHOULD BE MAINLY SOUTH OF A PARKSTON TO SPENCER IOWA LINE. ADDITIONALLY...HEAVY RAIN THAT FELL LAST NIGHT AND EARLY THIS MORNING WILL CAUSE RIVERS TO RISE TO NEAR BANKFUL OVER PARTS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA. IF THE HEAVY RAINFALL EXPECTED TONIGHT OCCURS A LITTLE FARTHER NORTH THAN EXPECTED...THESE RIVERS MAY BE PUSHED BEYOND BANKFUL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF POTENTIALLY SEVERE STORMS WILL GENERATE TOWARD TUESDAY EVENING ACROSS FAR SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA...PUSHING THROUGH NORTHEAST NEBRASKA AND NORTHWEST IOWA IN THE EVENING. HAIL TO GOLFBALL SIZE AND DAMAGING WINDS ARE POSSIBLE. THERE IS ALSO AN ADDITIONAL THREAT OF VERY HEAVY RAINFALL OVER AREAS SOUTH OF A LINE FROM WINDOM TO VERMILLION. THUNDERSTORMS WITH MORE HEAVY RAIN POTENTIAL WILL OCCUR FROM LATE WEDNESDAY INTO THURSDAY MORNING...WITH THE GREATEST THREAT ALONG AND SOUTH OF INTERSTATE 90. THE CHANCE FOR HEAVY RAIN PRODUCING THUNDERSTORMS WILL CONTINUE INTO EARLY FRIDAY...MAINLY FROM FAR SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA...THROUGH NORTHWEST IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 300 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
In the hours before
Local storm report, Aug 20, 10:20 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1020 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 10 NW SIOUX CENTER 43.18N 96.31W
08/20/2007 E60.00 MPH SIOUX IA PUBLIC
0915 PM HAIL SIOUX CENTER 43.08N 96.17W
08/20/2007 E1.00 INCH SIOUX IA LAW ENFORCEMENT
REPORTED BY IOWA STATE PATROL NEAR SIOUX CENTER.
0915 PM HAIL 10 NW SIOUX CENTER 43.18N 96.31W
08/20/2007 E0.75 INCH SIOUX IA PUBLIC
0940 PM TSTM WND GST 4 SW GEORGE 43.30N 96.06W
08/20/2007 E60.00 MPH LYON IA TRAINED SPOTTER
50 TO 60 MPH WINDS WITH BRANCHES DOWN. ALSO HAD 2 INCHES
OF RAIN...BUT NO REPORTS OF FLOODING.
1010 PM HAIL 6 NW SIBLEY 43.46N 95.83W
08/20/2007 E1.00 INCH OSCEOLA IA TRAINED SPOTTER
&&
JHThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 9:02 PM CDT | Severe Thunderstorm Warning | FSD | Sioux | 47 min |
| Aug 20, 9:26 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 49 min |
| Aug 20, 9:57 PM CDT | Severe Thunderstorm Warning | FSD | Osceola | 48 min |
| Aug 21, 10:55 AM CDT | River Flood Warning | FSD | Dickinson | 11 days |
| Aug 21, 6:55 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee | 50 min |
| Aug 21, 3:07 AM CDT | Dense Fog Advisory | FSD | Lincoln, Lyon, Murray, Pipestone | 4 hr |
Nearby
Flash Flood Watches in Iowa, 2007Flash Flood Watches in Minnesota, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.